Alabama, 2004

Damaging Winds in Alabama, June 13, 2004

June 13, 2004 · NWS HUN · 3 events in 2 counties and zones

3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 13, 9:43 AM CST, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 13, 9:43 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1043 AM CDT SUN JUN 13 2004

.UPDATE...
MAIN CONCERN TODAY WILL BE BOUNDARY INTERACTION AND CONVECTION WHICH
IS IN PROGRESS...AND NEW DEVELOPMENT EXPECTED. THE STORM COMPLEX TO
THE SE OF FA WILL PRODUCE OUTFLOW BOUNDARIES ALONG WITH THE NEW
CONVECTION TO THE SW. STORMS HAVE BEGUN TO FORM BACK IN THE CLEAR AIR
BEHIND STORM COMPLEX FROM THIS MORNING.

BOUNDARY IN NW TN MOVING TOWARDS FA ALONG WITH MOIST SWLY FLOW OFF
THE GULF...AND THE PREEXISTING OUTFLOW BOUNDARIES WILL LEAD TO BUSY
SCENARIO THIS AFTERNOON.

DUE TO CIRRUS FROM STORM COMPLEX TO THE SOUTH...THE EASTERN ZONES
TEMPS WILL HAVE TO BE LOWERED AND THE CLOUD COVER INCREASED. POPS FOR
THE ABOVE AREAS WILL BE RAISED A BIT. WITH BETTER SOLAR ISOLATION
FOR NW ALABAMA...THE 12Z RUC WAS SHOWING LIFTED INDICES AND CAPES
NEARING -10C AND AOA 3000 J/KG PERSPECTIVELY.

UPDATED FORECASTS ARE ON THE WAY...

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.

&&

JB/RB
Hazardous weather outlook, Jun 13, 11:25 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1225 PM CDT SUN JUN 13 2004

ALZ001>010-016-TNZ076-096-097-140200-
COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN-
1225 PM CDT SUN JUN 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF
SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...(TODAY AND TONIGHT)...

THERE WILL BE SCATTERED THUNDERSTORMS TODAY. A FEW THUNDERSTORMS
COULD BECOME SEVERE WITH ISOLATED GUSTS OF 60 MPH...HEAVY RAIN
AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY)...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

RAIN CHANCES WILL INCREASE FOR THE START OF THE WEEK...AS THE UPPER
AIR PATTERN BECOMES A LITTLE MORE UNSETTLED. THE BEST CHANCE OF
SUBSTANTIAL RAIN WILL BE ON MONDAY INTO EARLY TUESDAY.

DRIER WEATHER IS EXPECTED FOR THE SECOND HALF OF THE WORK WEEK AS
HIGH PRESSURE AND NORTHERLY WINDS TAKE OVER.

.SPOTTER CALL TO ACTION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR THE
LATEST WEATHER INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON
AND EVENING.

BURKS

The radar

The Columbus AFB radar (KGWX), 101 km away, was scanning. The volume nearest the first event began at 18:28 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Colbert

When
June 13, 12:29 PM CST to 12:31 PM CST
Where
Colbert County, Cherokee
Measured
60 kt (69 mph) estimated sustained
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
34.750, -87.967

Thunderstorm winds destroyed a roof at a restaurant in Cherokee.

Thunderstorm Wind, Lauderdale

When
June 13, 1:15 PM CST to 1:17 PM CST
Where
Lauderdale County, 10 mi WNW of Florence
Measured
60 kt (69 mph) estimated sustained
Reported by
EMERGENCY MANAGER
Coordinates
34.850, -87.833

Several trees were blown down by thunderstorm winds.

Thunderstorm Wind, Colbert

When
June 13, 1:15 PM CST to 1:18 PM CST
Where
Colbert County, Cherokee
Measured
60 kt (69 mph) estimated sustained
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
34.750, -87.967

Thunderstorm winds destroyed a storage building and damaged another one in the Cherokee community.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2004Every state in 2004This day in weather historyWarnings in Alabama, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406193, 5406117, 5406192.